Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 485, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 10, 2006, 12:19 PM CDT for Bond County, Madison County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2006, 12:19 PM CDT (17:19 UTC)
- Expired
- Aug 10, 2006, 1:00 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Bond County, IL, Madison County, IL
The radar
The St Louis radar (KLSX), 94 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1749 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 101719 SVRLSX ILC005-119-101800- /O.NEW.KLSX.SV.W.0485.060810T1719Z-060810T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1219 PM CDT THU AUG 10 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS EASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS * UNTIL 100 PM CDT * AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF ALHAMBRA...OR ABOUT 9 MILES NORTHWEST OF HIGHLAND...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... HIGHLAND... POCAHONTAS... BEAVER CREEK... TAMALCO... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3891 8985 3873 8985 3874 8926 3887 8926 $$ CVKING
2 follow-up statements
000 WWUS53 KLSX 101732 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1233 PM CDT THU AUG 10 2006 ILC005-119-101800- /O.CON.KLSX.SV.W.0485.000000T0000Z-060810T1800Z/ MADISON IL-BOND IL- 1233 PM CDT THU AUG 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR BOND AND EASTERN MADISON COUNTIES... AT 1229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRANTFORK...OR ABOUT 8 MILES NORTH OF HIGHLAND...MOVING EAST AT 25 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... OLD RIPLEY...PIERRON...POCAHONTAS...DUDLEYVILLE...GREENVILLE... SMITHBORO...BEAVER CREEK...PLEASANT MOUND AND TAMALCO. LAT...LON 3892 8972 3873 8973 3874 8926 3892 8927 $$ CVKING
000 WWUS53 KLSX 101750 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1250 PM CDT THU AUG 10 2006 ILC119-101800- /O.CAN.KLSX.SV.W.0485.000000T0000Z-060810T1800Z/ MADISON IL- 1250 PM CDT THU AUG 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY IS CANCELLED... LAT...LON 3896 8960 3874 8960 3874 8926 3900 8926 $$ ILC005-101800- /O.CON.KLSX.SV.W.0485.000000T0000Z-060810T1800Z/ BOND IL- 1250 PM CDT THU AUG 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR BOND COUNTY... AT 1249 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED NEAR POCAHONTAS...OR ABOUT NEAR GREENVILLE...MOVING EAST AT 25 MPH. THIS STORM HAS PRODUCED WIND GUSTS IN EXCESS OF 50 MPH IN MADISON COUNTY. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... GREENVILLE...DUDLEYVILLE...SMITHBORO AND PLEASANT MOUND. LAT...LON 3896 8960 3874 8960 3874 8926 3900 8926 $$ CVKING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:42 AM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, Aug 10, 6:42 AM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
642 AM CDT THU AUG 10 2006
.DISCUSSION...
OLD FRONTAL BOUNDARY EXTDS FM SFC LOW OVR SERN NEBRASKA SE TO JUST N
OF STL ATTM. THIS FRONT WILL CONT TO MOVE SLOWLY NWD FOR THE EARLY
MRNG HRS...THEN SHOULD BGN TO MOVE BACK SWD LTR TDA AS SFC RDG OVR
THE GRT LKS REGION BLDS SWD. PREFER THE NAM SOLUTION AS THE GFS MDL
ALREADY HAS FEEDBACK PROBLEMS BY 18Z THU. SCT CONVECTION SHOULD
DVLP ALNG AND JUST N OF THIS FNT LTR THIS MRNG AS CURRENT ANLYS
DEPICTS PLENTY OF INSTABILITY ALNG AND JUST N OF THIS FNT. NAM
MDL FCSTS STG INSTABILITY BY 18Z THU WITH K INDICES IN THE LWR 40S
AND SFC LI VALUES OF -9 TO -11 OVR MUCH OF THE CWA. HOT AND HUMID
CONDITIONS ARE LIKELY TDA ALNG AND S OF THIS FRONT. WILL GO ABV
MOS GUIDANCE FOR MAX TEMPS THIS AFTN IN COU AND STL WHERE MOS
GUIDANCE WAS TOO LOW FOR HIGH TEMPS YESTERDAY. PLAN TO CONT HEAT
ADVSRY FM 10 AM TO 7 PM TDA FOR CNTRL AND SERN MO AS WELL AS PART
OF SWRN IL INCLUDING THE STL METRO AREA. EVEN IF SCT CONVECTION
DVLPS THIS MRNG ACRS NRN MO...THERE SHOULD STILL BE PLENTY OF
SOLAR INSOLATION THIS AFTN ALNG INTERSTATE 70 WITH AT LEAST
PARTIAL CLRG AND THINNING OF CLOUDS BFR MORE CONVECTION DVLPS
FURTHER S AS CDFNT SAGS SLOWLY SWD THRU THE CWA. CONVECTION SHOULD
CONT TGT ALNG AND JUST N OF CDFNT AS NAM MDL SHOWS LOW-MID LVL
WAA OVR FNT TGT. THE CHC OF TSRA SHOULD CONT ON FRI AS NAM MDL
MOVES RELATIVELY STG VORT MAX SLOWLY SEWD THRU ERN MO WRN
IL...ALTHOUGH THERE IS SOME UNCERTAINTY ON POSITION AND STRENGTH
OF VORT CNTR MOVG SEWD THRU THE AREA. WILL GO BLW PERSISTANCE ON
MAX TEMPS ON FRI WITH MDLS DROPPING THE 850 MB TEMPS DOWN TO ARND
17-19 DGR C OVR MUCH OF THE CWA ALNG WITH PLENTY OF CLOUD CVR
FCST TO LIMIT SOLAR INSOLATION. PLAN TO LWR POPS TO ARND 20
PERCENT BY FRI NGT AS THE NAM MDL MAY BE A LTL TOO STG AND SLOW
WITH VORT MAX MOVG SEWD THRU THE REGION. SAT LOOKS DRY WITH MAIN
MID LVL TROF...VORT MAX SE OF THE CWA AND SFC RDG EXTDG FM THE GRT
LKS REGION SWWD THRU THE CWA. NAM MDL ALSO LWRS THE K INDICES BLW
30 OVR MOST OF THE CWA ON FRI WITH MID LVL DRYING AND INCRSG
STABILITY.
GKS
&&
.AVIATION...
FOR THE 12Z TAFS...
ONCE AGAIN IT WILL BE DIFFICULT TO PIN DOWN EXACT TIMING OF TSRA
AT THE TERMINAL SITES. ATMOSPHERE IS VERY UNSTABLE FOR THIS TIME
OF DAY...AND ANY DEVELOPMENT COULD OCCUR QUICKLY. ACTIVE COMPLEX
OF TSRA OVR CNTRL IA LOOKS LIKE IT WILL TRACK JUST NORTH OF KUIN
THIS MORNING. ADDITIONAL SCT TSRA IS DEVELOPING ALONG A LINE FROM
NRN MO SEWD TO NEAR KSTL. WITH THESE TWO REASONS IN MIND...
PROBABLITY IS TOO LOW TO INCLUDE A TEMPO FOR TS...THOUGHT DO HAVE
VCTS AT KUIN GOING THROUGH 15Z. MAY NEED TO AMEND QUICKLY IF TSRA
BEGINS TO TRACK FARTHER SEWD. OUTFLOW FROM COMPLEX IS ALSO
TRAVELING SWD ACROSS IA AND MAY REACH KUIN AROUND 13Z WHICH MAY
TURN WINDS OUT OF THE NORTH TEMPORARILY. WITH SCT SHRA/TSRA
ONGOING OVR SWRN MO...HAVE INCLUDED A VCSH AT KCOU. EXPECT A COLD
FRONT TO MOV SWD ACROSS REGION LATE TODAY AND THIS EVENING. HAVE
TIMED SCT TSRA THAT I EXPECT TO DEVELOP ALONG THE FRONT WITH PRO30
GROUPS AT THE TERMINALS LATER TODAY/THIS EVENING. OTHERWISE...
WINDS WILL SHIFT FROM SW TO N-NE BEHIND THE FRONT WITH THE
POSSIBLITY OF STRATUS AND RESULTING MVFR CIGS SETTING IN LATER
TONIGHT.
BRITT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-
IRON-JEFFERSON-LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-
PIKE-REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS
CITY-STE. GENEVIEVE-WARREN-WASHINGTON.
IL...HEAT ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR CALHOUN IL-CLINTON IL-JERSEY IL-MADISON IL-MONROE IL-
RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Aug 10, 12:04 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1204 PM CDT THU AUG 10 2006 ILZ064-065-069-070-074-111200- BOND IL-CLINTON IL-FAYETTE IL-MARION IL-WASHINGTON IL- 1204 PM CDT THU AUG 10 2006 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX READINGS ABOVE 105 DEGREES ARE EXPECTED THIS AFTERNOON AS TEMPERATURES RISE INTO THE MIDDLE AND UPPER 90S. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AS A COLD FRONT MOVES TOWARD THE REGION. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. ILZ058>060-079-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072>075-084-085-099-111200- ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-COLE-CRAWFORD- FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS- LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-MONITEAU-MONROE- MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS- RANDOLPH IL-REYNOLDS-SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- 1204 PM CDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE REGION THIS AFTERNOON AS A COLD FRONT APPROACHES THE AREA. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 10:00 PM CDT | Heat Advisory | LSX | Bond, Calhoun, Clinton, Fayette, Jersey, Madison and 5 more | 17 hr |
| Aug 10, 12:57 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Marion | 48 min |
| Aug 10, 2:13 PM CDT | Flash Flood Warning | LSX | Jersey | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.